Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 5, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at May 9, 2016, 11:28 PM MDT for Natrona County, Wyoming. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2016, 11:28 PM MDT (05:28 UTC)
- Expired
- May 10, 2016, 12:00 AM MDT
- In force
- 32 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 149 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 5.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2782 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
459 WUUS55 KRIW 100528 SVRRIW WYC025-100600- /O.NEW.KRIW.SV.W.0005.160510T0528Z-160510T0600Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 1128 PM MDT MON MAY 9 2016 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL NATRONA COUNTY IN CENTRAL WYOMING... * UNTIL MIDNIGHT MDT * AT 1127 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GOLDENEYE RESERVOIR...WHICH IS 24 MILES NORTHWEST OF CASPER...MOVING EAST AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * THIS SEVERE THUNDERSTORM WILL BE NEAR... HOMA HILLS AROUND 1200 AM MDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NATRONA. THIS INCLUDES INTERSTATE 25 NEAR MILE MARKER 194. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4293 10683 4311 10686 4320 10638 4293 10633 TIME...MOT...LOC 0527Z 262DEG 23KT 4303 10675 HAIL...1.00IN WIND...<50MPH $$ BRAUN
3 follow-up statements
782 WWUS55 KRIW 100540 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1140 PM MDT MON MAY 9 2016 WYC025-100600- /O.CON.KRIW.SV.W.0005.000000T0000Z-160510T0600Z/ NATRONA- 1140 PM MDT MON MAY 9 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR CENTRAL NATRONA COUNTY... AT 1140 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GOLDENEYE RESERVOIR...WHICH IS 21 MILES NORTHWEST OF CASPER...MOVING EAST AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS SEVERE STORM WILL BE NEAR... HOMA HILLS AROUND 1200 AM MDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NATRONA. THIS INCLUDES INTERSTATE 25 NEAR MILE MARKER 194. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4293 10683 4311 10686 4320 10638 4293 10633 TIME...MOT...LOC 0540Z 262DEG 23KT 4304 10664 HAIL...1.00IN WIND...<50MPH $$ BRAUN
277 WWUS55 KRIW 100550 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1150 PM MDT MON MAY 9 2016 WYC025-100600- /O.CON.KRIW.SV.W.0005.000000T0000Z-160510T0600Z/ NATRONA- 1150 PM MDT MON MAY 9 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR CENTRAL NATRONA COUNTY... AT 1150 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GOLDENEYE RESERVOIR...WHICH IS 18 MILES NORTHWEST OF CASPER...MOVING EAST AT 35 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL NATRONA COUNTY...INCLUDING THE FOLLOWING LOCATIONS...NATRONA. THIS INCLUDES INTERSTATE 25 NEAR MILE MARKER 194. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4293 10683 4311 10686 4320 10638 4293 10633 TIME...MOT...LOC 0550Z 276DEG 29KT 4296 10666 HAIL...1.00IN WIND...<50MPH $$ BRAUN
628
WWUS55 KRIW 100555
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1155 PM MDT MON MAY 9 2016
WYC025-100605-
/O.EXP.KRIW.SV.W.0005.000000T0000Z-160510T0600Z/
NATRONA-
1155 PM MDT MON MAY 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NATRONA COUNTY WILL
EXPIRE AT 1200 AM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4293 10683 4311 10686 4320 10638 4293 10633
TIME...MOT...LOC 0554Z 262DEG 23KT 4296 10666
$$
BRAUNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:06 PM MDT, 8 hours 22 minutes earlier.
Area forecast discussion, May 9, 3:06 PM MDT, 8 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 306 PM MDT MON MAY 9 2016 .SHORT TERM...TONIGHT THROUGH TUESDAY A STRONG PACIFIC TROUGH AND COLD FRONT OVER IDAHO AND WESTERN MONTANA WILL SWEEP EAST ACROSS WESTERN AND CENTRAL WYOMING TONIGHT. SCATTERED SHOWERS AND A FEW THUNDERSTORMS WITH SMALL HAIL AND STRONG WIND GUSTS WILL PASS THROUGH THE AREA OVER NIGHT. STRONG WEST WINDS WILL SPREAD ACROSS THE AREA BECOMING QUITE STRONG OVER AND NEAR THE EAST SLOPES OF THE MOUNTAINS IN PARK...FREMONT AND JOHNSON COUNTIES. ALSO THROUGH THE WIND CORRIDOR FROM ROCK SPRINGS IN SWEETWATER COUNTY THROUGH CASPER IN NATRONA COUNTY STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED. AS THE THROUGH AND COLD FRONT PASS...TEMPERATURES WILL FALL WITH MOST MOUNTAIN AREAS FALLING INTO THE 200S WHICH WILL SHUT OFF THE SNOW MELT. THE VALLEYS AND BASINS WILL BE MUCH COLDER AS WELL WITH LOWS IN THE MID 30S TO LOWER 40S. AS THE PACIFIC TROUGH MOVES EAST...STRONG NORTH WINDS ALOFT WILL SEND A CANADIAN COLD FRONT RAPIDLY SOUTH INTO NORTHERN WYOMING LATE TONIGHT AND EARLY TUESDAY MORNING. THE COLD FRONT WILL BRING INCREASED SHOWERS TO THE NORTH WITH THE SNOW LEVEL STARTING OUT AROUND 8500 FEET FALLING TO AROUND 7000 FEET DURING THE DAY. SNOWFALL OF 2 TO 5 INCHES WILL BE POSSIBLE IN YELLOWSTONE NATIONAL PARK...THE ABSAROKA AND BIGHORN MOUNTAINS. COLD RAIN IS EXPECTED IN THE BIGHORN BASIN AND JOHNSON COUNTY. THE SHOWERS WILL SPREAD SOUTH TO THE CONTINENTAL DIVIDE WITH SHOWERS INCREASING WIN THE WIND RIVER BASIN AND NATRONA COUNTY. THE SHOWERS ARE EXPECTED TO BE MORE SCATTERED BUT WITH UPSLOPE FLOW SHOULD BE MORE NUMEROUS ALONG AND NEAR THE EAST SLOPES OF THE WIND RIVER MOUNTAINS AND THE NORTH SLOPE OF CASPER MOUNTAIN. .LONG TERM...TUESDAY NIGHT THROUGH MONDAY SHOWERS WILL DECREASE THROUGH THE NIGHT WITH SOME CLEARING LATE. TEMPERATURES ARE EXPECTED TO BE MUCH COOLER WITH MAINLY TEENS TO LOWER 20S IN THE MOUNTAINS AND MID 30S TO MID 20S IN THE LOWER ELEVATIONS. SOME SHOWERS WILL LINGER...MAINLY OVER THE NORTHERN AND CENTRAL MOUNTAINS WEDNESDAY. BRISK NORTH NORTHWEST WINDS WILL BE QUITE STRONG ESPECIALLY IN THE NORTH AND EAST. A FEW SHOWERS WILL LINGER IN THE NORTHWEST FLOW OVER THE MOUNTAINS THURSDAY BUT OVERALL DRYING WILL OCCUR AS HIGH PRESSURE BUILDS IN FROM THE WEST WITH RAPID WARMING. BY LATE THURSDAY WEST SOUTHWEST WINDS WILL INCREASE AIDING WARMING. THE RIDGE WILL CONTINUE FRIDAY WITH SHOWERS VERY LIMITED TO THE NORTHERN AND CENTRAL MOUNTAINS. SATURDAY AS ANOTHER PACIFIC TROUGH APPROACHES...SHOWERS WILL INCREASE WITH SOME AFTERNOON AND EVENING THUNDERSTORMS IN THE WEST AND NORTH GRADUALLY SPREADING SOUTH AND EAST THROUGH MONDAY. TEMPERATURES WILL BE WARMING THROUGH SATURDAY THEN START COOLING SUNDAY THROUGH MONDAY. && .AVIATION.../00Z ISSUANCE/ WEST OF THE CONTINENTAL DIVIDE...KJAC/KRKS/KPNA/KBPI AIRPORTS SHOWERS AND THUNDERSTORMS WILL BE PRESENT OVER THE AREA THROUGH AROUND 03Z THIS EVENING...WITH THUNDERSTORMS THEN DROPPING OFF. GENERAL SHOWER ACTIVITY COVERAGE WILL LOWER AS WELL OVER THE SOUTHWEST PORTION OF THE STATE...WITH THE BEST LIKELIHOOD REMAINING OVER THE WESTERN MOUNTAINS. MOUNTAIN SNOW ANTICIPATED AFTER 03Z...WITH SNOW LEVELS DECREASING THROUGH 12Z. WIDESPREAD SNOW EXPECTED THROUGH 15Z. AFTER 15Z... TEMPERATURES WILL BEGIN TO WARM CONVERTING ACTIVITY TO A RAIN AND SNOW MIX THROUGH 18Z. SHOWERS WILL THEN BE PRESENT THROUGH THE REMAINDER OF THE FORECAST PERIOD. THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE TERMINALS AFTER 18Z TUESDAY. SHOWERS IMPACTING TERMINALS MAY RESULT IN PERIODS OF MVFR CONDITIONS AND CEILINGS. MOUNTAIN SHOWERS WILL RESULT IN MOUNTAIN OBSCURATIONS. EAST OF THE CONTINENTAL DIVIDE...KCPR/KCOD/KRIW/KWRL/KLND AIRPORTS SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING. PERIODS OF HEAVY RAIN MAY BE POSSIBLE UNDER STRONGER STORMS. GUSTY AND ERRATIC WIND MAY ALSO BE PRESENT WITH STORMS THROUGH THE 03Z. MOST TERMINALS WILL SEE THE OPPORTUNITY FOR ACTIVITY...WITH ASSOCIATED MVFR CONDITIONS. OTHER THAN THE CENTRAL AND NORTHERN MOUNTAINS...TEMPERATURES ARE EXPECTED TO STAY WARM ENOUGH TO KEEP PREVAILING RAIN SHOWERS. MOUNTAIN SNOWS WILL BE POSSIBLE AFTER 03Z THIS EVENING...WITH RELATED MOUNTAIN TOP OBSCURATION ALSO POSSIBLE. SHOWERS WILL REMAIN PRESENT THROUGH THE TAF PERIOD...WITH ISOLATED THUNDERSTORMS RETURNING TO KLND AFTER 18Z. THUNDERSTORMS MAY ALSO BE POSSIBLE OVER KRIW AND KCPR...THOUGH CONFIDENCE IN THIS DEVELOPMENT IS NOT STRONG. && .FIRE WEATHER... A STRONG PACIFIC TROUGH AND COLD FRONT WILL SWEEP THROUGH THE NORTH THROUGH TONIGHT WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WITH SMALL HAIL...LOCAL HEAVY RAIN AND STRONG WIND GUSTS. RAINFALL OF .5 TO 1 INCH IS POSSIBLE BUT WOULD BE LOCALIZED. BEHIND THE PACIFIC TROUGH STRONG NORTHERLY FLOW WILL DRIVE A MUCH COLDER CANADIAN COLD FRONT SOUTH THROUGH TUESDAY. MORE WIDESPREAD SHOWERS WILL OCCUR WITH SNOW LEVELS STARTING OUT AROUND 8500 FEET LOWERING TO 7000 FEET BY EVENING. THE PRECIPITATION IS EXPECTED TO BE HEAVIEST IN THE NORTH AND SNOWFALL OF 2 TO 5 INCHES IS POSSIBLE TUESDAY AND TUESDAY NIGHT IN THE BIGHORN MOUNTAINS WITH TEMPERATURES FALLING INTO THE 20S...WITH LOWER TO MID TEENS IN THE MOUNTAINS BY EARLY WEDNESDAY MORNING. RELATIVE HUMIDITY WILL BE ELEVATED. MIXING HEIGHTS WILL BE HIGH ENOUGH COMBINED WITH THE STRONGER WIND FOR GOOD SMOKE DISPERSAL IN THE AFTERNOON. THEN TUESDAY NIGHT AND WEDNESDAY WILL HAVE LOW MIXING HEIGHTS AND POOR SMOKE DISPERSAL. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...C.BAKER LONG TERM...C.BAKER AVIATION...BRANHAM FIRE WEATHER...C.BAKER
Hazardous weather outlook, May 9, 3:07 AM MDT, 20 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 307 AM MDT MON MAY 9 2016 WYZ001>020-022>030-101200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 307 AM MDT MON MAY 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. ...RIVER FLOOD WARNING FOR THE LITTLE WIND RIVER NEAR RIVERTON THROUGH TUESDAY MORNING... ...AREAL FLOOD WARNING FOR MUCH OF CENTRAL AND SOUTHERN FREMONT COUNTIES THROUGH 300 PM MDT THIS AFTERNOON... .DAY ONE...THIS AFTERNOON AND TONIGHT RAIN/SNOWMELT FLOODING CONTINUES FOR PORTIONS OF CENTRAL AND SOUTHERN FREMONT COUNTY. MORE SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE NORTHWEST AND NORTH TODAY. LIGHT TO OCCASIONALLY MODERATE SNOW TO RETURN TO THE WESTERN...CENTRAL AND NORTHERN MOUNTAINS AND VALLEYS TONIGHT...WITH SNOW LOWERING TO VALLEY FLOORS BY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE RAIN AND SNOW SHOWERS WILL CONTINUE ACROSS THE WEST AND NORTH TUESDAY AS A COLD FRONT WILL BRING MORE WIDESPREAD SHOWERS TO THE NORTH WITH SNOW DOWN AS LOW AS 5500 FEET TUESDAY NIGHT. THUNDERSTORMS AND SHOWERS ARE EXPECTED TO INCREASE ONCE AGAIN OVER THE WEEKEND FROM WEST TO EAST ALONG WITH FALLING TEMPERATURES ONCE SATURDAY NIGHT AND SUNDAY ALONG WITH SOME MOUNTAIN AND POTENTIAL FOOTHILL SNOW. WARMER TEMPERATURES THOUGH FRIDAY AND SATURDAY WILL INCREASE RUNOFF FROM SNOWMELT ACROSS WESTERN AND CENTRAL WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING...HAIL...WIND GUSTS OVER 45 MPH AS WELL AS ANY HEAVY SNOW ACCUMULATIONS.
In the hours before
Special weather statement, May 9, 7:10 PM MDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
710 PM MDT MON MAY 9 2016
WYZ009-011-020-100145-
SOUTHEAST JOHNSON COUNTY-NATRONA COUNTY LOWER ELEVATIONS-BIGHORN
MOUNTAINS SOUTHEAST-
710 PM MDT MON MAY 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL NATRONA AND SOUTH
CENTRAL JOHNSON COUNTIES UNTIL 745 PM MDT...
AT 707 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM RED WALL TO 10 MILES
NORTHEAST OF NATRONA...AND MOVING EAST AND NORTHEAST AT 25 MPH.
THE MAIN HAZARDS WILL BE BRIEF HEAVY RAINFALL...SMALL HAIL...AND
DANGEROUS LIGHTNING. HEAVY RAINFALL MAY LEAD TO FLOODING OF LOW
LYING OR POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
NATRONA AND SOUTH CENTRAL JOHNSON COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...WILLOW CREEK SCHOOL.
LAT...LON 4358 10662 4332 10645 4311 10642 4304 10659
4323 10682 4341 10702 4356 10690
TIME...MOT...LOC 0107Z 253DEG 21KT 4338 10688 4325 10673 4311 10657
21Special weather statement, May 9, 7:16 PM MDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
716 PM MDT MON MAY 9 2016
WYZ007>009-011-020-100200-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHEAST JOHNSON COUNTY-NATRONA
COUNTY LOWER ELEVATIONS-BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS
WEST-
716 PM MDT MON MAY 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NATRONA...
SOUTHEASTERN WASHAKIE AND SOUTH CENTRAL JOHNSON COUNTIES UNTIL 800 PM
MDT...
AT 716 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COTTONWOOD PASS...WHICH IS 34 MILES NORTHEAST OF SHOSHONI...MOVING
EAST AT 40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
RED WALL AND HOLE IN THE WALL AROUND 800 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WILLOW CREEK SCHOOL.
LAT...LON 4335 10753 4337 10753 4337 10755 4339 10755
4339 10757 4340 10758 4353 10759 4359 10676
4332 10675
TIME...MOT...LOC 0116Z 268DEG 35KT 4345 10749
BRAUNSpecial weather statement, May 9, 7:19 PM MDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
719 PM MDT MON MAY 9 2016
WYZ004-006-008-100200-
NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-BIGHORN MOUNTAINS WEST-
719 PM MDT MON MAY 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHAKIE AND SOUTH
CENTRAL BIG HORN COUNTIES UNTIL 800 PM MDT...
AT 719 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GREYBULL TO 10 MILES WEST
OF MANDERSON...AND MOVING NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
GREYBULL AROUND 725 PM MDT.
BASIN AND MANDERSON AROUND 740 PM MDT.
SHELL AROUND 745 PM MDT.
SHELL CANYON AROUND 755 PM MDT.
SHELL FALLS AROUND 800 PM MDT.
LAT...LON 4471 10768 4469 10769 4468 10767 4470 10762
4466 10752 4464 10753 4463 10751 4464 10750
4462 10749 4426 10762 4411 10827 4454 10810
4471 10772
TIME...MOT...LOC 0119Z 242DEG 27KT 4450 10805 4422 10816
BRAUNSpecial weather statement, May 9, 8:02 PM MDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 802 PM MDT MON MAY 9 2016 WYZ009-011-020-100245- SOUTHEAST JOHNSON COUNTY-NATRONA COUNTY LOWER ELEVATIONS-BIGHORN MOUNTAINS SOUTHEAST- 802 PM MDT MON MAY 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NATRONA AND SOUTHEASTERN JOHNSON COUNTIES UNTIL 845 PM MDT... AT 802 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HOLE IN THE WALL TO 14 MILES SOUTHWEST OF RED WALL...AND MOVING NORTHEAST AT 55 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... HOLE IN THE WALL AROUND 805 PM MDT. RED WALL AROUND 820 PM MDT. FORT RENO HISTORICAL SITE AROUND 845 PM MDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SUSSEX...WILLOW CREEK SCHOOL...SALT CREEK COUNTRY CLUB AND MIDWEST SCHOOL. THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 226 AND 251. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4396 10608 4340 10626 4324 10728 4358 10685 TIME...MOT...LOC 0202Z 243DEG 46KT 4356 10685 4332 10716 BRAUN
Special weather statement, May 9, 8:18 PM MDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
818 PM MDT MON MAY 9 2016
WYZ004-008-100300-
NORTH BIG HORN BASIN-BIGHORN MOUNTAINS WEST-
818 PM MDT MON MAY 9 2016
AT 814 PM MDT...DOPPLER RADAR WAS TRACKING A BROKEN LINE OF
SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM OTTO
TO 6 MILES NORTHEAST OF MANDERSON...AND MOVING NORTHEAST AT 25 MPH.
BRIEF HEAVY RAINFALL AND HALF INCH HAIL WILL OCCUR IN THE STRONGER
STORMS. HAIL COULD ACCUMULATE ON THE GROUND. IN ADDITION...STRONG
NORTH WIND OF 20 TO 30 MPH...WITH GUSTS TO 45 MPH WILL OCCUR ACROSS BIG HORN
COUNTY...IN WAKE OF A COLD FRONT.
LAT...LON 4471 10774 4470 10768 4469 10769 4468 10767
4469 10765 4465 10753 4463 10752 4464 10749
4461 10747 4425 10784 4445 10851 4489 10831
TIME...MOT...LOC 0214Z 207DEG 21KT 4450 10839 4436 10790
21Special weather statement, May 9, 11:07 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1107 PM MDT MON MAY 9 2016
WYZ020-100600-
NATRONA COUNTY LOWER ELEVATIONS-
1107 PM MDT MON MAY 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NATRONA COUNTY UNTIL
MIDNIGHT MDT...
AT 1103 PM MDT...DOPPLER RADAR WAS TRACKING A FEW THUNDERSTORMS
NEAR POWDER RIVER...WHICH IS 35 MILES WEST OF CASPER...MOVING EAST AT
25 MPH.
THE MAIN HAZARDS FROM THIS ACTIVITY WILL BE BRIEF HEAVY RAINFALL
AND SMALL HAIL.
THROUGH 1145 PM MDT...THESE THUNDERSTORMS WILL IMPACT AREAS BETWEEN
NATRONA AND POWDER RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD
TO PONDING OF WATER ON HIGHWAY 26...AS WELL AS OTHER RURAL
ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4287 10651 4289 10719 4291 10721 4291 10725
4289 10725 4289 10729 4315 10711 4318 10653
TIME...MOT...LOC 0503Z 270DEG 21KT 4301 10700
21The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 6:00 PM MDT | Special Weather Statement | RIW | Big Horn | 45 min |
| May 9, 6:20 PM MDT | Special Weather Statement | RIW | Washakie | 25 min |
| May 9, 6:32 PM MDT | Special Weather Statement | RIW | Natrona | 43 min |
| May 9, 6:37 PM MDT | Special Weather Statement | RIW | Big Horn | 38 min |
| May 9, 6:49 PM MDT | Special Weather Statement | RIW | 41 min | |
| May 9, 6:53 PM MDT | Special Weather Statement | RIW | Big Horn | 37 min |
| May 9, 7:10 PM MDT | Special Weather Statement | RIW | Natrona | 35 min |
| May 9, 7:16 PM MDT | Special Weather Statement | RIW | 44 min | |
| May 9, 7:19 PM MDT | Special Weather Statement | RIW | Big Horn | 41 min |
| May 9, 8:02 PM MDT | Special Weather Statement | RIW | Johnson | 43 min |
| May 9, 8:18 PM MDT | Special Weather Statement | RIW | Big Horn | 42 min |
| May 9, 11:07 PM MDT | Special Weather Statement | RIW | Natrona | 53 min |
| May 9, 11:57 PM MDT | Special Weather Statement | RIW | Natrona | 48 min |
| May 10, 12:58 AM MDT | Special Weather Statement | RIW | Natrona | 32 min |
| May 10, 1:32 AM MDT | Special Weather Statement | RIW | Natrona | 28 min |
| May 10, 1:56 PM MDT | Freeze Warning | RIW | Fremont, Lincoln, Natrona, Sublette, Sweetwater | 19 hr |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.